MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP PUMP SET, US
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated.The lower portion of the impeller blade was found to be fractured.Simulated use testing resulted in lower than expected pump flow.The cause of the broken impeller blades could not be definitively determined, however, evidence suggests the blades came into contact with a foreign object inside the pump housing windows.Note: this mdr is being reported late dueto retrospective analysis of prior broken impeller blade complaints.
 
Event or Problem Description
The complainant reported a (b)(6) male patient presenting for high risk percutaneous coronary intervention.The impella cp was selected for hemodynamic support.Shortly after support was initiated, the pump exhibited continuous suction alarms.The pump was removed and replaced without further issue.An investigation was completed on the returned device and broken impeller blades were identified.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
MDR Report Key12533949
Report Number1220648-2021-01054
Device Sequence Number1361587
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public(01)00813502011258(10)1250794(17)180630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberIMPELLA CP PUMP SET, US
Device Catalogue Number0048-0003
Device Lot Number1250794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2016
Distributor Facility Aware Date10/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2016
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR